National Vaccine
Information Center

Your Health. Your Family. Your Choice.

MedAlerts Home
Search Results

This is VAERS ID 396220

Case Details

VAERS ID: 396220 (history)  
Age: 15.0  
Gender: Female  
Location: Unknown  
Vaccinated:2009-03-23
Onset:2010-08-08
   Days after vaccination:503
Submitted: 2010-08-20
   Days after onset:12
Entered: 2010-08-23
   Days after submission:3
Vaccin­ation / Manu­facturer Lot / Dose Site / Route
HPV4: HPV (GARDASIL) / MERCK & CO. INC. 0651X / 0 UN / IJ

Administered by: Other       Purchased by: Other
Symptoms: Activities of daily living impaired, Anxiety, Aphasia, Arrhythmia, Asthenia, Cerebrovascular accident, Chest pain, Chorea, Convulsion, Electrocardiogram abnormal, Fatigue, Headache, Immunoglobulin therapy, Lethargy, Lupus-like syndrome, Memory impairment, Myalgia, Nausea, Nervous system disorder, Pyrexia, Renal disorder, Syncope, Systemic lupus erythematosus, Tremor, Vasculitis cerebral
SMQs:, Torsade de pointes/QT prolongation (broad), Rhabdomyolysis/myopathy (broad), Acute pancreatitis (broad), Neuroleptic malignant syndrome (broad), Systemic lupus erythematosus (narrow), Anticholinergic syndrome (broad), Arrhythmia related investigations, signs and symptoms (broad), Ischaemic central nervous system vascular conditions (narrow), Haemorrhagic central nervous system vascular conditions (narrow), Dementia (broad), Convulsions (narrow), Embolic and thrombotic events, vessel type unspecified and mixed arterial and venous (narrow), Dyskinesia (narrow), Parkinson-like events (broad), Guillain-Barre syndrome (broad), Noninfectious encephalitis (broad), Noninfectious encephalopathy/delirium (broad), Noninfectious meningitis (broad), Gastrointestinal nonspecific symptoms and therapeutic procedures (narrow), Cardiomyopathy (broad), Eosinophilic pneumonia (broad), Cardiac arrhythmia terms, nonspecific (narrow), Central nervous system vascular disorders, not specified as haemorrhagic or ischaemic (narrow), Conditions associated with central nervous system haemorrhages and cerebrovascular accidents (broad), Depression (excl suicide and self injury) (broad), Vasculitis (narrow), Hypotonic-hyporesponsive episode (broad), Generalised convulsive seizures following immunisation (narrow), Tendinopathies and ligament disorders (broad), Drug reaction with eosinophilia and systemic symptoms syndrome (broad), Hypoglycaemia (broad)

Life Threatening? Yes
Died? No
Permanent Disability? Yes
Recovered? No
ER or Doctor Visit? No
Hospitalized? Yes, 12 days
   Extended hospital stay? No
Previous Vaccinations:
Other Medications: Unknown
Current Illness:
Preexisting Conditions: Unknown
Diagnostic Lab Data: Electrocardiogram, 06/??/10, arrhythmias
CDC Split Type: WAES1008USA01851

Write-up: Information has been received from a physician concerning her 15 year old daughter with no pertinent medical history or drug allergies who in September 2009, was vaccinated with a first dose of GARDASIL (lot # not reported). No concomitant medications were reported. It was reported that in September 2009, very soon after the injection of GARDASIL, the patient developed fatigue and nausea. When the patient was on leaving the physician''s office she experienced syncope. The patient began having symptoms of high fever, headache and sore muscles. The patient was lethargic for months after she received GARDASIL. In June 2010 the patient had chest pain and went to the Emergency Room where she was diagnosed with anxiety. The EKG showed arrhythmias. The patient became weak and had to quit the Track Team at school. In June 2010 the patient was tired and lethargic and began to forget things. Approximately three weeks ago, in approximately August 2010, the patient developed a tremor in her left hand and she was unable to speak. The patient developed chronic seizures with chorea. On 08-AUG-2010 the patient was admitted to hospital. On 15-AUG-2010 the patient developed a stroke and was non verbal. The patient was diagnosed with drug induced systemic lupus erythematous with chorea. It was reported that there was central nervous system (CNS) involvement and the patient had vasculitis of the brain. The physician did not report what type of diagnostic testing the patient had received. The patient was being treated with ten different medications reported as follows: intravenous immune globulin (IVIG), antibiotics, anti hypertensive medications due to kidney involvement and high doses of IV prednisone. The physician stated that today, on 17-AUG-2010, the patient was to begin chemotherapy with IV cytotoxin for a duration of 24 hours. Currently, the patient had her voice back and was able to move all of her extremities except the left arm. As of 16-AUG-2010 the patient had not recovered from drug induced systemic lupus erythematosus with chorea, anxiety and arrhythmias. The patient was presently in hospital. The reporter felt that drug induced systemic lupus erythematosus with chorea was related to therapy with GARDASIL. Drug induced systemic lupus erythematosus with chorea, anxiety and arrhythmias were considered to be disabling, another important medical event and immediately life-threatening. Additional information has been requested.


New Search

Link To This Search Result:

http://www.medalerts.org/vaersdb/findfield.php?IDNUMBER=396220


Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166